Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
Need some advice with anti depressants..
#11
I assume he's taking one of the SSRI class of antidepressant, Zoloft, Prozac, Celexa and, Paxil being the most common ones of this type. Low sex drive is a common side effect because of the way they work. There are other antidepressants that don't have that side effect, and even if he has to take one of those, there are ways to deal with it and not ruin your sex life.

His doctor should either change his meds, or have his testosterone levels checked and, either perscribe a medication such as Levitra or Viaga, or put him on a drug holiday schedule to allow his sex drive to return for at least a day or two each week. Either way, his doctor should be able to correct or at least give you a viable work around.

Treating PTSD, shouldn't cause more stress and frustration, the idea is to alleviate stress and, work on the underlying issues.

I applaud you for standing by him and helping him get through this. I think you two will be fine, just have him talk to his doctor and, find a solution Smile
Reply
#12
AquarianDragon Wrote:I have PTSD and consider antidepressants as a necessary evil, but I've been on the present one for some years.

Just curious, what other treatments are you taking for PTSD? And are you supposed to take meds for the rest of your life over it? :confused:

I have it as well, btw, though I'm much, much better now than I was years ago. And I went to a support group for others with PTSD and I don't recall any of them taking meds for it, though there were those who might be taking meds for either depression or bipolar as a separate issue.
Reply
#13
and it's not just anti-depressants that can have adverse side effects... Other medications can have similar and annoying or irritating effects. Read the instructions and talk to your GP if it's actually ruining your life. Maybe the doses can be altered? Or the medication switched?
Reply
#14
Quote:Just curious, what other treatments are you taking for PTSD? And are you supposed to take meds for the rest of your life over it?

I'm pleased you are doing well Pix.Confusedmile:
I hesitate replying too fully here, as I don't wish to turn the thread into one of PTSD.
I didn't mean to imply that everyone with PTSD should be on meds, let alone for life,
and I'm not advocating antidepressants, however they are the most common form of treatment to alleviate the secondary symptoms of depression and anxiety.
In my case I've had it for 30 years, its chronic and I know it well! Of course I have tried other treatments such as CBT and EMDR. Despite medical advice there have been times when I've weaned myself off SSRI's and crashed badly, and times when the one I've taken for years has turned around and bitten me on the bum and I've had to start that horrible process of going through weeks of bad side effects, waiting for them to work, and then needing to switch to another, till I can settle down to any normality again.
I now accept I will need them for life. I'm happy the one I've taken for a few years seems to work and is a low dose, without side effects. Its a very individual thing... different body chemistry, levels of stress, stressors, amount of support all contribute. Many don't recover and just need to manage it as best they can!
Reply
#15
The problem is not that your man can't orgasm when on anti-depressants, the problem IS the anti-depressants. It is a very contentious issue but I really do not htink that anti-depressants help because they do not actually address the problem at all, they just try to cover it up. As such, nothing ever gets better. I know this probably doesn't help in your situation but these are my thoughts on the subject!
Reply


Possibly Related Threads…
Thread Author Replies Views Last Post
  Anti-Depressants InbetweenDreams 19 434 02-08-2022, 02:06 PM
Last Post: InbetweenDreams
  Presumably straight acquaintance... been chatting for months online. Need advice! cardini89 8 729 07-03-2017, 12:31 PM
Last Post: cardini89
  Newly out as bi - Need advice on my first guy dating experience! newtothis32 15 1,123 07-02-2017, 11:14 PM
Last Post: Camfer
  I'm lost in chaos, need some advice Aquarius 4 595 06-29-2017, 05:54 AM
Last Post: Bowyn Aerrow
  Grindr texting advice needed ... Sherman8D 8 773 06-28-2017, 12:01 AM
Last Post: Delishes

Forum Jump:


Users browsing this thread: 1 Guest(s)